Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 307, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 13, 2005, 5:49 PM CDT for Okmulgee County, Oklahoma. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2005, 5:49 PM CDT (22:49 UTC)
- Expired
- Aug 13, 2005, 6:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Okmulgee County, OK
The radar
The Tulsa radar (KINX), 73 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 5:54 PM CDT | TSTM WND DMG | Okmulgee, OK | POWER LINES AND TREE DAMAGE ACROSS CITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1278 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 742 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 132249 SVRTSA OKC111-132330- /O.NEW.KTSA.SV.W.0307.050813T2249Z-050813T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 549 PM CDT SAT AUG 13 2005 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OKMULGEE COUNTY IN NORTHEAST OKLAHOMA * UNTIL 630 PM CDT * AT 542 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR WILSON...MOVING NORTH AT 30 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OKMULGEE... PRESTON AND BALD HILL. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3552 9616 3543 9597 3583 9576 3586 9600 $$
2 follow-up statements
000 WWUS54 KTSA 132306 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 606 PM CDT SAT AUG 13 2005 OKC111-132330- /O.CON.KTSA.SV.W.0307.000000T0000Z-050813T2330Z/ OKMULGEE OK- 606 PM CDT SAT AUG 13 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 630 PM CDT FOR OKMULGEE COUNTY... AT 600 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED NEAR OKMULGEE...MOVING NORTH AT 30 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...PRESTON...BALD HILL AND HECTORVILLE. LAT...LON 3559 9611 3554 9588 3585 9576 3585 9601 $$
000 WWUS54 KTSA 132326 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 626 PM CDT SAT AUG 13 2005 OKC111-132336- /O.EXP.KTSA.SV.W.0307.000000T0000Z-050813T2330Z/ OKMULGEE OK- 626 PM CDT SAT AUG 13 2005 ...THE SEVERE THUNDERSTORM WARNING FOR OKMULGEE COUNTY EXPIRES AT 630 PM CDT... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. TO REPORT PREVIOUS HAIL OR WIND DAMAGE...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA. LAT...LON 3559 9611 3554 9588 3585 9576 3585 9601 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 2:33 PM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Aug 13, 2:33 PM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 233 PM CDT SAT AUG 13 2005 .DISCUSSION... MUCH LIKE YESTERDAY MORNING...ELEVATED SHOWER AND THUNDERSTORM ACTIVITY ASSOCIATED WITH A 925 MB LOW LEVEL JET BRUSHED PARTS OF NE OK. MOST OF THE ACTIVITY ASSOCIATED WITH THIS FEATURE HAS DECREASED IN AREAL COVERAGE AS OF THIS AFTERNOON. FOR THE REST OF THE WEEKEND... FOCUS TURNS TO APPROACHING COLD FRONT THAT WILL OFFER HIGHEST CHANCE FOR RAIN ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. HOW FAR SOUTH FRONT WILL MAKE IT ALONG WITH THE POTENTIAL OF TRUE FRONTAL POSITION MASKED BY OUTFLOW COMES INTO QUESTION. GFS APPEARS A LITTLE OVERDONE WITH SOUTHWARD PLACEMENT OF QPF AS WELL AS AMOUNTS. GEOGRAPHICAL ALIGNMENT OF POPS TEMPS AND CLOUD COVER WILL REMAIN CLOSE TO PREVIOUS SHIFT...BUT WILL RAISE POPS ACCORDINGLY AS WELL AS COOL TEMPS IN AREAS THAT WILL HAVE GREATER CHANCES FOR RAIN. WONT GO AS COOL AS MOS SUGGESTS BUT OTHER GUIDANCE IN SOME AREAS ACROSS NORTHERN SECTIONS OF THE FA APPEAR TOO WARM FOR SUNDAY. RAIN CHANCES WILL DECREASE AS THE WEEK PROGRESSES...THOUGH ABUNDANT MOISTURE AND AN UNCAPPED ATMOSPHERE WARRANTS LOW POPS. MODELS AGREE ON A FRONT APPROACHING FRIDAY...THOUGH THE ECMWF IS A LITTLE SLOWER. WILL GO AHEAD AND CARRY LOW POPS FOR DAY 7 TOO ACCOUNT FOR THAT SCENARIO. && .PRELIMINARY POINT TEMPS/POPS... TUL 71 84 70 87 / 60 60 50 40 FSM 74 93 72 93 / 30 40 30 30 MLC 74 92 71 92 / 40 40 30 30 BVO 67 82 66 83 / 70 70 60 50 FYV 70 87 69 85 / 40 50 40 40 BYV 70 87 69 85 / 40 50 50 40 MKO 73 88 70 90 / 40 50 40 30 MIO 68 83 68 84 / 60 70 60 50 F10 74 88 70 90 / 50 50 40 30 HHW 74 95 72 94 / 20 30 20 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 15 LONG TERM FORECASTER ID= 23
Hazardous weather outlook, Aug 13, 1:11 PM CDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 111 PM CDT SAT AUG 13 2005 ARZ001-002-010-011-019-020-029-OKZ049-053>076-141000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1259 PM CDT SAT AUG 13 2005 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...NONE...SPREADINDEX=21. DISCUSSION... MOIST...MODERATELY UNSTABLE AIR WILL CONTINUE OVER EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THROUGH TONIGHT. A COLD FRONT WILL DROP SOUTHWARD INTO OKLAHOMA AND ARKANSAS...HELPING PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT. THE BEST INSTABILITY WILL BE OVER FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON... WHERE SURFACE TEMPERATURES WILL BE WARMEST. FARTHER WEST...CLOUD COVER WILL LIMIT INSTABILITY. ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE...WITH GUSTY WINDS AND POSSIBLE SMALL HAIL...BUT MAINLY OVER FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. OVERNIGHT... THE AIRMASS WILL BECOME MORE STABLE...LIMITING THE NUMBER OF STRONG STORMS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THE FRONTAL BOUNDARY WILL GRADUALLY WEAKEN AND DISSIPATE MONDAY THROUGH TUESDAY. THAT WILL LEAVE THE MOIST AND MODERATELY UNSTABLE AIR OVER THE FORECAST AREA THROUGH THE WEEK...PROVIDING THUNDERSTORM POTENTIAL EACH DAY. EMERGENCY MANAGEMENT PLANNING STATEMENT... SPOTTERS SHOULD MONITOR LATER FORECASTS IN CASE CONDITIONS DEVELOP THAT MIGHT RESULT IN STRONG TO SEVERE THUNDERSTORMS LATER IN THE WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Aug 13, 5:05 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
505 PM CDT SAT AUG 13 2005
OKZ065-132245-
OKFUSKEE OK-
505 PM CDT SAT AUG 13 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTY:
IN EAST CENTRAL OKLAHOMA
OKFUSKEE
AT 505 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTHEAST OF BEARDEN...MOVING NORTH AT 25 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...OKEMAH...BEARDEN AND
CLEARVIEW.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.Special weather statement, Aug 13, 5:32 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
532 PM CDT SAT AUG 13 2005
OKZ066-132330-
OKMULGEE OK-
532 PM CDT SAT AUG 13 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
OKMULGEE
AT 532 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 13 MILES WEST OF WILSON TO 2 MILES SOUTH OF
DEWAR...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...WILSON...OKMULGEE...HENRYETTA...
DEWAR...HOFFMAN...GRAYSON...SCHULTER...MORRIS...PRESTON...BEGGS...
BALD HILL AND HECTORVILLE.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
DANGEROUS LIGHTNING.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 7:07 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa, Wagoner | 18 min |
| Aug 12, 7:56 PM CDT | Severe Thunderstorm Warning | TSA | Craig | 15 min |
| Aug 13, 6:10 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa, Wagoner | 50 min |
| Aug 13, 6:37 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers | 53 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.